Alert archive / Utah / Wind Advisories in 2022

Wind Advisory 9, NWS Salt Lake City, UT

March 18, 202213 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Mar 18, 2022, 1:55 PM MDT for 13 counties in Utah. It took effect at Mar 20, 2022, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2022, 1:55 PM MDT (19:55 UTC)
In effect from
Mar 20, 2022, 6:00 AM MDT
Expired
Mar 20, 2022, 5:56 PM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

Counties Box Elder County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Salt Lake County, UT, Sanpete County, UT, Sevier County, UT, Tooele County, UT, Utah County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 180 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2022-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2022-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1874 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WWUS75 KSLC 181955
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
155 PM MDT Fri Mar 18 2022

UTZ101-191200-
/O.NEW.KSLC.WI.Y.0009.220320T1200Z-220321T0200Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
155 PM MDT Fri Mar 18 2022

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected. Locally stronger gusts expected on the lee side of 
  the Raft River and Grouse Creek Mountains.

* WHERE...Great Salt Lake Desert and Mountains. For the Interstate
  80 corridor, gusts of 40-50 mph are expected from around 11 AM
  MDT to around 6 PM MDT.  

* WHEN...From 6 AM to 8 PM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds are expected mainly along
  west to east oriented routes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
791 
WWUS75 KSLC 190934
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
334 AM MDT Sat Mar 19 2022

UTZ101-192300-
/O.CON.KSLC.WI.Y.0009.220320T1200Z-220321T0200Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
334 AM MDT Sat Mar 19 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. Locally stronger gusts expected on the lee side of 
  the Raft River and Grouse Creek Mountains.

* WHERE...Great Salt Lake Desert and Mountains. For the 
  Interstate 80 corridor, gusts of 40-50 mph are expected from 
  around 11 AM MDT to around 6 PM MDT.

* WHEN...From 6 AM to 8 PM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds are expected mainly 
  along west to east oriented routes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
129 
WWUS75 KSLC 192050
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
250 PM MDT Sat Mar 19 2022

UTZ120-201000-
/O.NEW.KSLC.HW.W.0003.220320T2100Z-220321T1200Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
250 PM MDT Sat Mar 19 2022

...HIGH WIND WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM MDT
MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph
  expected. 

* WHERE...Castle Country.

* WHEN...From 3 PM Sunday to 6 AM MDT Monday. Winds will be most
  impactful between 6 PM MDT Sunday and 3 AM MDT Monday. 

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ106-201000-
/O.EXB.KSLC.WI.Y.0009.220320T1500Z-220321T0000Z/
Utah Valley-
Including the cities of Lehi, Provo, and Payson
250 PM MDT Sat Mar 19 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Utah Valley.

* WHEN...From 9 AM to 6 PM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ117-121-123-124-127-128-201000-
/O.EXB.KSLC.WI.Y.0009.220320T2100Z-220321T1200Z/
Central Mountains-San Rafael Swell-Lower Washington County-
Zion National Park-Bryce Canyon Country-South Central Utah-
Including the cities of Cove Fort, Fish Lake, Joes Valley, 
Green River, Goblin Valley, St George, Hurricane, Ivins, 
Springdale, Bryce Canyon City, Kanab, and Escalante
250 PM MDT Sat Mar 19 2022

...WIND ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 6 AM MDT MONDAY...

* WHAT...For the San Rafael Swell, Lower Washington County, Zion
  National Park, Bryce Canyon and South Central Utah, northwest to
  north winds of 25 to 35 mph with gusts up to 50 mph expected.
  For the Central Mountains, northwest winds of 25 to 35 mph with
  gusts up to 55 mph expected. Areas of blowing snow are possible
  along I-70 Sunday afternoon and early evening. 

* WHERE...Central Mountains, San Rafael Swell, Lower Washington 
  County, Zion National Park, Bryce Canyon Country and South 
  Central Utah.

* WHEN...From 3 PM Sunday to 6 AM MDT Monday. Winds will be most
  impactful between 6 PM MDT Sunday and 3 AM MDT Monday. 

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds are expected mainly along
  west to east oriented routes. Visibilities are especially
  reduced in blowing snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ101-201000-
/O.EXT.KSLC.WI.Y.0009.220320T1200Z-220320T2100Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
250 PM MDT Sat Mar 19 2022

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 3 PM MDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected. Locally stronger gusts expected on the lee side of the
  Raft River and Grouse Creek Mountains. Travel may be difficult
  for high profile vehicles on I-80 as gusts of 40 to 45 mph are
  expected during the afternoon.

* WHERE...Great Salt Lake Desert and Mountains. 

* WHEN...From 6 AM to 3 PM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds are expected mainly 
  along west to east oriented routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
530 
WWUS75 KSLC 200942
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
342 AM MDT Sun Mar 20 2022

UTZ120-202300-
/O.CON.KSLC.HW.W.0003.220320T2100Z-220321T1200Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
342 AM MDT Sun Mar 20 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 AM MDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Castle Country.

* WHEN...From 3 PM today to 6 AM MDT Monday. Winds will be most 
  impactful between 6 PM MDT Sunday and 3 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-202100-
/O.CON.KSLC.WI.Y.0009.220320T1200Z-220320T2100Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
342 AM MDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected. Locally stronger gusts expected on the lee side of the
  Raft River and Grouse Creek Mountains. 

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...From 6 AM to 3 PM MDT Sunday.

* IMPACTS...Strong cross winds may result in difficult travel
  along I-80, Highway 30, and other east-west oriented roadways. 
  Gusty winds could blow around unsecured objects. A few power 
  outages are possible.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ106-202300-
/O.CON.KSLC.WI.Y.0009.220320T1500Z-220321T0000Z/
Utah Valley-
Including the cities of Lehi, Provo, and Payson
342 AM MDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Utah Valley, particularly northern areas near Lehi,
  Alpine and Highland. 

* WHEN...From 9 AM to 6 PM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ117-121-123-124-127-128-202300-
/O.CON.KSLC.WI.Y.0009.220320T2100Z-220321T1200Z/
Central Mountains-San Rafael Swell-Lower Washington County-
Zion National Park-Bryce Canyon Country-South Central Utah-
Including the cities of Cove Fort, Fish Lake, Joes Valley, 
Green River, Goblin Valley, St George, Hurricane, Ivins, 
Springdale, Bryce Canyon City, Kanab, and Escalante
342 AM MDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM MDT MONDAY...

* WHAT...For the San Rafael Swell, Lower Washington County, Zion
  National Park, Bryce Canyon and South Central Utah, northwest to
  north winds of 25 to 35 mph with gusts up to 50 mph expected.
  For the Central Mountains, northwest winds of 25 to 35 mph with
  gusts up to 55 mph expected. 

* WHERE...Central Mountains, San Rafael Swell, Lower Washington 
  County, Zion National Park, Bryce Canyon Country and South 
  Central Utah.

* WHEN...From 3 PM Sunday to 6 AM MDT Monday. Winds will be most 
  impactful between 6 PM MDT Sunday and 3 AM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds are expected mainly along
  west to east oriented routes. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
486 
WWUS75 KSLC 202056
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
256 PM MDT Sun Mar 20 2022

UTZ106-210000-
/O.CAN.KSLC.WI.Y.0009.000000T0000Z-220321T0000Z/
/O.NEW.KSLC.WI.Y.0010.220320T2100Z-220321T0000Z/
Utah Valley-
Including the cities of Lehi, Provo, and Payson
256 PM MDT Sun Mar 20 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph expected with gusts to 45 
  mph.

* WHERE...Utah Valley.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ101-202200-
/O.CAN.KSLC.WI.Y.0009.000000T0000Z-220320T2100Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
256 PM MDT Sun Mar 20 2022

...WIND ADVISORY IS CANCELLED...

Wind gusts across the area have decreased below advisory threshold
and therefore this advisory will be allowed to expire. 

$$

UTZ123-210100-
/O.UPG.KSLC.WI.Y.0009.220320T2100Z-220321T1200Z/
/O.EXB.KSLC.HW.W.0003.220321T0000Z-220321T2100Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
256 PM MDT Sun Mar 20 2022

...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO 3 PM
MDT MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 65 mph expected
  along I-15 between Pintura and Leads.
 
* WHERE...Lower Washington County including the cities of St.
  George and Hurricane. The strongest winds are expected to be
  between Pintura and Leads along I-15. 

* WHEN...From 6 PM MDT this evening to 3 PM MDT Monday. 

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel will be difficult for high 
  profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will be possible
  along I-15 where recently tilled soils can easily be disturbed.
  Visibilities can quickly reduce and driving visibility will
  become extremely poor in these conditions.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ120-210100-
/O.CON.KSLC.HW.W.0003.220320T2100Z-220321T1200Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
256 PM MDT Sun Mar 20 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Castle Country.

* WHEN...From 3 PM today to 6 AM MDT Monday. Winds will be most
  impactful between 6 PM MDT this evening and 3 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ117-121-124-127-128-210100-
/O.CON.KSLC.WI.Y.0009.220320T2100Z-220321T1200Z/
Central Mountains-San Rafael Swell-Zion National Park-
Bryce Canyon Country-South Central Utah-
Including the cities of Cove Fort, Fish Lake, Joes Valley, 
Green River, Goblin Valley, Springdale, Bryce Canyon City, Kanab,
and Escalante
256 PM MDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...For the San Rafael Swell, Lower Washington County, Zion
  National Park, Bryce Canyon and South Central Utah, northwest to
  north winds of 25 to 35 mph with gusts up to 50 mph expected.
  For the Central Mountains, northwest winds of 25 to 35 mph with
  gusts up to 60 mph expected.

* WHERE...Central Mountains, San Rafael Swell, Lower Washington 
  County, Zion National Park, Bryce Canyon Country and South 
  Central Utah.

* WHEN...Until 6 AM MDT Monday. Winds will be most impactful
  between 6 PM MDT this evening and 3 AM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds are expected mainly 
  along west to east oriented routes.

* ADDITIONAL DETAILS...Blowing snow is possible along I-70
  including Fremont Junction and Salina Summit and may reduce 
  visibilities for travelers.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
644 
WWUS75 KSLC 202116
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
316 PM MDT Sun Mar 20 2022

UTZ120-210100-
/O.CON.KSLC.HW.W.0003.000000T0000Z-220321T1200Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
316 PM MDT Sun Mar 20 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Castle Country.

* WHEN...From 3 PM today to 6 AM MDT Monday. Winds will be most
  impactful between 6 PM MDT this evening and 3 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ123-210100-
/O.CON.KSLC.HW.W.0003.220321T0000Z-220321T2100Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
316 PM MDT Sun Mar 20 2022

...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO 3 PM
MDT MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 65 mph expected
  along I-15 between Pintura and Leads.
 
* WHERE...Lower Washington County including the cities of St.
  George and Hurricane. The strongest winds are expected to be
  between Pintura and Leads along I-15. 

* WHEN...From 6 PM MDT this evening to 3 PM MDT Monday. 

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel will be difficult for high 
  profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will be possible
  along I-15 where recently tilled soils can easily be disturbed.
  Visibilities can quickly reduce and driving visibility will
  become extremely poor in these conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ106-210000-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-220321T0000Z/
Utah Valley-
Including the cities of Lehi, Provo, and Payson
316 PM MDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph expected with gusts to 45 
  mph.

* WHERE...Utah Valley.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ117-121-124-127-128-210100-
/O.CON.KSLC.WI.Y.0009.000000T0000Z-220321T1200Z/
Central Mountains-San Rafael Swell-Zion National Park-
Bryce Canyon Country-South Central Utah-
Including the cities of Cove Fort, Fish Lake, Joes Valley, 
Green River, Goblin Valley, Springdale, Bryce Canyon City, Kanab,
and Escalante
316 PM MDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...For the San Rafael Swell, Zion National Park, Bryce 
  Canyon and South Central Utah, northwest to north winds of 25 to
  35 mph with gusts up to 50 mph expected. For the Central 
  Mountains, northwest winds of 25 to 35 mph with gusts up to 60 
  mph expected.

* WHERE...Central Mountains, San Rafael Swell, Zion National 
  Park, Bryce Canyon Country and South Central Utah.

* WHEN...Until 6 AM MDT Monday. Winds will be most impactful 
  between 6 PM MDT this evening and 3 AM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds are expected mainly 
  along west to east oriented routes.

* ADDITIONAL DETAILS...Blowing snow is possible along I-70
  including Fremont Junction and Salina Summit and may reduce 
  visibilities for travelers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
428 
WWUS75 KSLC 202356
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
556 PM MDT Sun Mar 20 2022

UTZ117-121-124-127-128-211200-
/O.CAN.KSLC.WI.Y.0009.000000T0000Z-220321T1200Z/
/O.NEW.KSLC.WI.Y.0011.220321T0000Z-220321T1200Z/
Central Mountains-San Rafael Swell-Zion National Park-
Bryce Canyon Country-South Central Utah-
Including the cities of Cove Fort, Fish Lake, Joes Valley, 
Green River, Goblin Valley, Springdale, Bryce Canyon City, Kanab,
and Escalante
556 PM MDT Sun Mar 20 2022

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...For the San Rafael Swell, Zion National Park, Bryce 
  Canyon and South Central Utah, northwest to north winds of 25 to
  35 mph with gusts up to 50 mph expected. For the Central 
  Mountains, northwest winds of 25 to 35 mph with gusts up to 60 
  mph expected.

* WHERE...Central Mountains, San Rafael Swell, Zion National 
  Park, Bryce Canyon Country and South Central Utah.

* WHEN...Until 6 AM MDT Monday. Winds will be most impactful 
  between 6 PM MDT this evening and 3 AM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds are expected mainly 
  along west to east oriented routes.

* ADDITIONAL DETAILS...Blowing snow is possible along I-70
  including Fremont Junction and Salina Summit and may reduce 
  visibilities for travelers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ106-210100-
/O.CAN.KSLC.WI.Y.0010.000000T0000Z-220321T0000Z/
Utah Valley-
Including the cities of Lehi, Provo, and Payson
556 PM MDT Sun Mar 20 2022

...WIND ADVISORY IS CANCELLED...

While northwest to north winds will continue to gust to around 40
mph through about 9 PM MDT, these wind gusts are below the 
Advisory threshold of 45 mph, thus the Advisory is cancelled.

$$

UTZ120-211200-
/O.CON.KSLC.HW.W.0003.000000T0000Z-220321T1200Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
556 PM MDT Sun Mar 20 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Castle Country.

* WHEN...From 3 PM today to 6 AM MDT Monday. Winds will be most 
  impactful between 6 PM MDT this evening and 3 AM MDT Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ123-211200-
/O.CON.KSLC.HW.W.0003.220321T0000Z-220321T2100Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
556 PM MDT Sun Mar 20 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 65 mph 
  expected along I-15 between Pintura and Leads.

* WHERE...Lower Washington County including the cities of St. 
  George and Hurricane. The strongest winds are expected to be 
  between Pintura and Leads along I-15.

* WHEN...From 6 PM MDT this evening to 3 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel will be difficult for 
  high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will be possible 
  along I-15 where recently tilled soils can easily be 
  disturbed. Visibilities can quickly reduce and driving 
  visibility will become extremely poor in these conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 18, 4:54 AM MDT, 9 hours 1 minute earlier.

Area forecast discussion, Mar 18, 4:54 AM MDT, 9 hours 1 minute before
Area Forecast Discussion
National Weather Service Salt Lake City UT
454 AM MDT Fri Mar 18 2022

.SYNOPSIS...High pressure will build into the area later today
as a weak trough exits the area. Dry conditions are expected, with a
warming trend through Saturday. The next storm system will move
into the area Saturday night through Sunday, bringing widespread
precipitation to the area.

&&

.SHORT TERM (THROUGH 12Z MONDAY)...A weak shortwave trough
currently transiting east through the forecast area will exit by
late afternoon. In the meantime, high clouds will remain over much
of the area through mid-morning, with some lower clouds filling in
from the west behind it. Clouds should be on a general downward
trend this afternoon. Still expecting very, very little, if any
precipitation with this trough. Otherwise, temperatures today should
trend a bit warmer compared to yesterday.

A shortwave ridge will move across the area this evening and
overnight, with the ridge axis into Colorado by tomorrow afternoon
as the next trough comes onshore. Southwest flow will increase, with
gusty winds especially across the western valleys of Utah. Good
mixing and a warm airmass ahead of the storm should allow
temperatures at the surface to jump up nicely as well, from near to
slightly above normal today to around 5-10 degrees above normal
tomorrow.

Models still in good general agreement with the evolution of the
storm, with it becoming more elongated and splitty as it moves into
the western CONUS before pinching off into a closed low just
southeast of the Four Corners. Even with the splitting nature of the
storm, the frontal boundary looks to remain fairly potent and
compact as it moves through Utah. As such, there could be a period
of relatively intense precipitation behind the boundary, but
precipitation as a whole should be relatively short-lived, lasting
just a few hours. Most mountains are not expected to see large snow
accumulations for the storm, but potential snowfall rates of 1-2
inches/hr could be impactful. Greater uncertainty exists for valley
snowfall. Most valleys are likely to see precipitation begin as
rain, with snow more likely towards the tail end of the event. In
between that, periods of mixed precipitation with very little snow
accumulation is most likely, but heavier precipitation could drive
lower snow levels and increase the potential for accumulating
snowfall.

On the back side of the narrow trough, a strong north-south upper
jet of greater than 130kt will cross Utah Sunday night. This will
translate to strong winds through most the column, with H7 winds
even progged to be 50kt or greater across southern Utah. As such,
expect strong gusty northerly winds behind the front to last through
Sunday night, especially in favored downslope regions where winds
could be particularly strong.

.LONG TERM (After 12Z/6AM Monday)...A trough axis will be pushing to
the east to start the period with little to no precipitation
remaining across the CWA. Strong northerly winds will continue
Monday for southern Utah before subsiding by late Tuesday. A large
amplitude ridge will build over the western CONUS which will result
in warm temperatures and dry conditions for the remainder of the
period.

On Monday temperatures will be ~10 degrees below average across the
entire CWA with skies clearing and winds remaining gusty out of the
north. Southern Utah, in particular, will need to be monitored for
substantial winds. EFI values are indicating >95th percentile
thresholds for winds in southern Utah for this time of year. Canyons
are likely to generate locally stronger gap winds. These strong
winds will persist through Tuesday before subsiding by Tuesday
evening.

A ridge of high pressure will build into the area for the remainder
of the period which will maintain dry conditions and temperatures
warming to ~10 degrees above average. A small shortwave may try to
flatten the ridge by Thursday, but this would only provide some
slight cooling aloft while maintaining warm surface temperatures and
dry conditions with an increase in cloud coverage.

&&

.AVIATION...KSLC...VFR conditions will prevail throughout the period
for the KSLC terminal. High clouds are pushing out of the area
giving way to mostly clear skies throughout the day before more high
clouds filter in later this evening. Winds will be light and diurnal
throughout the period.

REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail
throughout the period for all terminals. High clouds will exit the
area this morning with mostly clear skies throughout the day and
light diurnal winds. High clouds will begin to filter back in later
this evening.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Cheng/Mahan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

Nearby

Wind Advisories in Utah, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.